Amiodarone pulmonary, neuromuscular and ophthalmological toxicity (2)

On examination, the patient had significant hip flexor weakness, proximal lower extremity atrophy and tenderness to palpation of the quadriceps muscle bilaterally. He showed flaccid weakness and hyporeflexia of both lower extremities associated with loss of vibration and pinprick sensation in a stocking distribution.He also had evidence of decreased dexterity, myoclonus, weakness and hypotonia in his dominant right upper extremity. His reflexes were preserved and Bab-inski responses were negative. He had decreased visual acuity in his left eye (20/50), with associated papillitis and diplopia at the extremes of gaze. An examination of the respiratory system was unremarkable. He was intubated after suffering an acute respiratory arrest shortly after arrival at the hospital. His acute respiratory deterioration was thought to be secondary to aspiration related to postprandial vomiting. Numerous investigations were conducted to arrive at a diagnosis.